| Model Number |
R SERIES |
| Medical Device Problem Code |
Unintended Electrical Shock (4018)
| Health Effect - Clinical Code |
Cardiac Arrest (1762)
| Date of Event |
12/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
Event or Problem Description
Complainant alleged that while attempting to defibrillate a male patient (age unknown), the clinician received an unintended delivery of energy when he hit the shock button.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that there was no adverse effect to the clinician due to the reported malfunction.
Additional Manufacturer Narrative
The device was returned to zoll medical corporation for evaluation.The customer's report was not replicated or confirmed.The device was put through extensive testing including bench handling, impedance, defibrillation cycling, and electrical safety testing using the customer's returned multifunction cable without duplicating the report.An internal inspection of the device found no discrepancies.Review of the device log found no evidence of the report.The log recorded one 30j manual test and a 200j shock where the device delivered 266.0j to a patient impedance of 88 ohms.The difference between patient impedance and defib impedance does not suggest the user was shocked.Additionally, based on the design of the device and the non-conductive materials in the front panel (as well as the absence of high voltage circuitry) it is not possible for the device to cause the reported event.The device was recertified and returned to the customer.We suspect static electricity played a role.Analysis of reports of this type has not identified an increase in trend.